Nov 15, 2013
am 34 yo and been on arvs for the past 5years...i was on stavudine, effiveren and lamivudine. last year i developed lipodystrophy..i had a swollen stomach which slowly continued till my arm became so thin..sugged butts, big breast and my thighs also became so thin.. my doc changed stavudine to zidovudine.. when i took zidovudine for four months, i suffered weight loss...my swollen stomach is now flat my face is ok...but my arms, thighs are still so thin...and my butt still sagging...this month i was switched to second line since my viral load kept on increasing and was given, lamivudine300mg and tenofovir tablets and lopinavir/ ritonavir... my body is full of blood veins showing from my arms to thighs even my legs...so am just curious to know if my body will ever reverse...my sagging butts? and if it will, for how long should i expecr to see changes? thank u.
Response from Dr. Henry
Switching from zidovudine to tenofovir may slow the development of fat problems (loss of fat or gain of fat) but changes may be slow and are variable. Difficult but will need to be patients-switch seems wise under the circumstances. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risks Of Smoking Pot With An Hiv-positive Person
- Probability Of Hiv Transmission With Condom
- Can You Be A Registered Nurse If You Are Hiv Positive?
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- What Type Of Doctor Removes Genital Warts?
- What Does A Shingles Rash Look Like?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.